Blisters from Sclerotherapy on 11/17. Any advice on what could have caused this? He is monitoring for infection (Photo)

Hello, I had sclerotherapy done on my legs and some areas I formed blisters. Ruling out steri strip reaction as I do not have blisters at all injection sites and a steri strip was used on my c-section with no reaction. I am hypertrophic/keloid prone and getting really nervous for these to develop where the blisters are. The dr is puzzled why this happened in a few areas and not everywhere. He said not to put anything on them and let them pop on it's own.

Doctor Answers 2

Blisters with sclerotherapy

I think you may be particularly sensitive to whatever sclerosant was used to treat you or the concentration may have been a bit high. No matter how good the injector, a tiny amount of sclerosant will leak out of the vein to the surrounding tissue. Normally, it causes a little swelling like a mosquito bite but in your case it has caused blisters. You can consider a lower concentration of sclerosant or different sclerosant altogether after these blisters have completely healed. Alternatively, assuming the veins feeding the spider veins have been closed, you could try laser sclerotherapy or Veinwave. 


Puyallup Phlebologist

Blisters after sclerotherapy

I am not certain why you got those blisters. My first thought is a reaction to tape that may have been used.  I am a bit confused though about your comment about steri strips.  I do not know why steri strips would be used for sclerotherapy, so perhaps there is  more to your case. Also, do you know what sclerosing agent was used for your sclerotherapy?  You may have had an unusual reaction to that.  I agree with keeping the blisters clean and letting the open up themselves. I would expect them to eventually heal without significant scarring.  

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.